Alert archive / Washington / Wind Advisories in 2015

Wind Advisory 19, NWS Pendleton, OR

July 15, 2015Kittitas County, Yakima County, Washington

NWS Pendleton, OR issued this wind advisory at Jul 15, 2015, 9:16 AM PDT for Kittitas County, Yakima County, Washington. It took effect at Jul 15, 2015, 2:00 PM PDT. It was in force for 33 hr.

The area

The counties it named.

The facts

Issued
Jul 15, 2015, 9:16 AM PDT (16:16 UTC)
In effect from
Jul 15, 2015, 2:00 PM PDT
Expired
Jul 16, 2015, 11:00 PM PDT
In force
33 hr
Issued by
NWS Pendleton, OR

Counties Kittitas County, WA, Yakima County, WA

The nearest sounding before it

Salem/Mcnary, OR (KSLE), launched 12:00Z, 4.3 hours before the alert went out and 273 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salem/Mcnary, OR at 12:00Z on 2015-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salem/Mcnary, OR at 12:00Z on 2015-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1172 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

194 
WWUS76 KPDT 151616
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
916 AM PDT WED JUL 15 2015

...VERY WINDY OVER PORTIONS OF THE KITTITAS VALLEY LATE TODAY
INTO THURSDAY...

.A PACIFIC DISTURBANCE WILL MOVE ACROSS WASHINGTON STATE THIS
AFTERNOON AND TONIGHT. THIS SYSTEM WILL CAUSE WINDS ACROSS THE
KITTITAS VALLEY TO GRADUALLY INCREASE THIS AFTERNOON AND EARLY
THIS EVENING. THE WINDS WILL CONTINUE TO BE VERY WINDY THROUGH
THURSDAY.

WAZ026-160000-
/O.NEW.KPDT.WI.Y.0019.150715T2100Z-150717T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
916 AM PDT WED JUL 15 2015

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THURSDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.

* TIMING...WINDS WILL GRADUALLY INCREASE THROUGH THIS AFTERNOON...
  PEAKING BETWEEN 4 AND 7 PM. WINDS WILL DECREASE SOME OVERNIGHT
  THEN INCREASE AGAIN BY 8 AM THURSDAY MORNING.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON AREA
  HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE
  OBJECTS MAY BE LIFTED AND BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
6 follow-up statements
105 
WWUS76 KPDT 151616 CCA
NPWPDT

URGENT - WEATHER MESSAGE...CORRECTED
NATIONAL WEATHER SERVICE PENDLETON OR
916 AM PDT WED JUL 15 2015

...VERY WINDY OVER PORTIONS OF THE KITTITAS VALLEY LATE TODAY
INTO THURSDAY...

.A PACIFIC DISTURBANCE WILL MOVE ACROSS WASHINGTON STATE THIS
AFTERNOON AND TONIGHT. THIS SYSTEM WILL CAUSE WINDS ACROSS THE
KITTITAS VALLEY TO GRADUALLY INCREASE THIS AFTERNOON AND EARLY
THIS EVENING. THE WINDS WILL CONTINUE TO BE VERY WINDY THROUGH
THURSDAY.

WAZ026-160000-
/O.COR.KPDT.WI.Y.0019.150715T2100Z-150717T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
916 AM PDT WED JUL 15 2015

...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM PDT
THURSDAY...

THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 11 PM
PDT THURSDAY.

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.
  STRONGEST WINDS WILL ALONG THE NORTH SIDE OF THE VALLEY.

* TIMING...WINDS WILL GRADUALLY INCREASE THROUGH THIS AFTERNOON...
  PEAKING BETWEEN 4 AND 7 PM. WINDS WILL DECREASE SOME OVERNIGHT
  THEN INCREASE AGAIN BY 8 AM THURSDAY MORNING.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON AREA
  HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE
  OBJECTS MAY BE LIFTED AND BECOME AIRBORNE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
501 
WWUS76 KPDT 152144
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
244 PM PDT WED JUL 15 2015

...VERY WINDY OVER PORTIONS OF THE KITTITAS VALLEY LATE TODAY
INTO THURSDAY...

.A PACIFIC DISTURBANCE WILL MOVE ACROSS WASHINGTON STATE THIS
AFTERNOON AND TONIGHT. THIS SYSTEM WILL CAUSE WINDS ACROSS THE
KITTITAS VALLEY TO GRADUALLY INCREASE THIS AFTERNOON AND EARLY
THIS EVENING. THE WINDS WILL CONTINUE TO BE VERY WINDY THROUGH
THURSDAY.

WAZ026-160600-
/O.CON.KPDT.WI.Y.0019.000000T0000Z-150717T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
244 PM PDT WED JUL 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH.
  STRONGEST WINDS WILL BE ACROSS THE NORTH SIDE OF THE VALLEY.

* TIMING...WINDS WILL GRADUALLY INCREASE THROUGH THIS 
  AFTERNOON... PEAKING BETWEEN 4 AND 7 PM. WINDS WILL DECREASE 
  SOME OVERNIGHT THEN INCREASE AGAIN BY 8 AM THURSDAY MORNING.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON AREA 
  HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE 
  OBJECTS MAY BE LIFTED AND BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
566 
WWUS76 KPDT 160418
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
918 PM PDT WED JUL 15 2015

...VERY WINDY OVER PORTIONS OF THE KITTITAS VALLEY THROUGH
THURSDAY...

.ONE WEATHER DISTURBANCE WILL CONTINUE EAST OUT OF THE REGION
OVERNIGHT, WHILE ANOTHER WEAK DRY FRONTAL SYSTEM WILL MOVE
THROUGH THE PACIFIC NORTHWEST ON THURSDAY, WITH VERY WINDY
CONDITIONS THROUGH THURSDAY EVENING.

WAZ026-161300-
/O.CON.KPDT.WI.Y.0019.000000T0000Z-150717T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
918 PM PDT WED JUL 15 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THURSDAY...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS OF 40 TO 50 MPH. 
  STRONGEST WINDS WILL BE ACROSS THE NORTH SIDE OF THE VALLEY.

* TIMING...WINDS WILL DECREASE SOME OVERNIGHT THEN INCREASE AGAIN
  BY 8 AM THURSDAY MORNING.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON AREA 
  HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE 
  OBJECTS MAY BE LIFTED AND BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
482 
WWUS76 KPDT 161230
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
530 AM PDT THU JUL 16 2015

...VERY WINDY OVER PORTIONS OF THE KITTITAS VALLEY THROUGH
TODAY...

.ONE WEATHER DISTURBANCE WILL CONTINUE TO MOVE EAST OUT OF THE
REGION WHILE ANOTHER DRY FRONTAL SYSTEM MOVES THROUGH THE PACIFIC
NORTHWEST TODAY WITH VERY WINDY CONDITIONS THROUGH THIS EVENING.

WAZ026-162200-
/O.CON.KPDT.WI.Y.0019.000000T0000Z-150717T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
530 AM PDT THU JUL 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...NORTHWEST 20 TO 30 MPH WITH GUSTS UP TO 40 MPH.

* TIMING...WINDS WILL INCREASE AGAIN BY 8 AM THIS MORNING AND
  CONTINUE THROUGH THIS EVENING.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON AREA 
  HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE 
  OBJECTS MAY BE LIFTED AND BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
605 
WWUS76 KPDT 162109
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
209 PM PDT THU JUL 16 2015

...VERY WINDY OVER PORTIONS OF THE KITTITAS VALLEY THROUGH
THIS EVENING...

.A DRY FRONTAL SYSTEM WILL CONTINUE TO MOVE THROUGH THE PACIFIC
NORTHWEST THIS AFTERNOON. THE PASSAGE OF THIS FRONT WILL KEEP
CONDITIONS VERY WINDY IN THE KITTITAS VALLEY THROUGH THIS
EVENING.

WAZ026-170600-
/O.CON.KPDT.WI.Y.0019.000000T0000Z-150717T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
209 PM PDT THU JUL 16 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING...

* WINDS...NORTHWEST 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. THE
  STRONGEST WINDS WILL OCCUR ACROSS THE NORTH SIDE OF THE VALLEY.

* TIMING...WINDS WILL PEAK BETWEEN 4 PM AND 8 PM.

* IMPACTS...THE STRONG WINDS WILL MAKE TRAVEL DIFFICULT ON AREA 
  HIGHWAYS...ESPECIALLY FOR HIGH PROFILE VEHICLES. ALSO...LOOSE 
  OBJECTS MAY BE LIFTED AND BECOME AIRBORNE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
658 
WWUS76 KPDT 170553
NPWPDT

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PENDLETON OR
1053 PM PDT THU JUL 16 2015

WAZ026-170700-
/O.EXP.KPDT.WI.Y.0019.000000T0000Z-150717T0600Z/
KITTITAS VALLEY-
INCLUDING THE CITIES OF...ELLENSBURG...THORP
1053 PM PDT THU JUL 16 2015

...WIND ADVISORY WILL EXPIRE AT 11 PM PDT THIS EVENING...

WINDS IN THE KITTITAS VALLEY HAVE DECREASED TO 10 TO 20 MPH LATE
THIS EVENING. AS SUCH THE WIND ADVISORY WILL BE ALLOWED TO EXPIRE
AT 11 PM PDT THIS EVENING.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jul 15, 4:38 AM PDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 15, 4:38 AM PDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PENDLETON OR
438 AM PDT WED JUL 15 2015

UPDATED FOR AVIATION DISCUSSION

.SHORT TERM...TODAY THROUGH FRIDAY...AN UPPER LEVEL TROUGH HAS MOVED
EAST WITH A DRIER WEST TO NORTHWEST FLOW OVER EASTERN WASHINGTON AND
OREGON. WESTERLY WINDS WILL BEGIN TO INCREASE BEHIND THE TROUGH.
SOME LOCALLY BREEZY CONDITIONS MAINLY ALONG THE EAST SLOPES OF THE
CASCADES...KITTITAS VALLEY...AND THE WESTERN PORTION OF THE BASIN
TODAY AND THURSDAY. A SHORT WAVE WILL DROP FROM BRITISH COLUMBIA TO
MONTANA FRIDAY. THE BEST ENERGY WILL REMAIN IN NORTHERN WASHINGTON TO
MONTANA...BUT ENOUGH INSTABILITY WILL DROP INTO SOUTHEASTERN
WASHINGTON AND NORTHEASTERN OREGON TO TRIGGER A FEW SHOWERS OR
THUNDERSTORMS IN THE NORTHERN BLUE MOUNTAINS AND GRANT TO WALLOWA
COUNTIES. TEMPERATURES WILL REMAIN SEASONABLE DURING THIS PERIOD.
COONFIELD

.LONG TERM...FRIDAY NIGHT THROUGH TUESDAY NIGHT...MODELS ARE STILL
HAVING ISSUES WITH THE EXTENDED FORECAST.  GFS AND ECMWF SEEM TO BE
IN FAIR AGREEMENT...WITH DGEX AND THE CANADIAN MODEL HOLDING
DIFFERENT SOLUTIONS.  TROUGH AXIS IS EXPECTED TO SWING THROUGH
NORTHEAST OREGON DOWN INTO IDAHO ON FRIDAY NIGHT...ALLOWING FOR A
CHANCE OF SHOWERS AND THUNDERSTORMS TO MAINLY WALLOWA COUNTY.
EXPECT NORTHERLY FLOW FOR MOST OF SATURDAY INTO SUNDAY MORNING AS
HIGH PRESSURE OVER THE PACIFIC BUILDS INTO THE AREA.  THE RIDGE WILL
TRANSITION TO A DRY WESTERLY FLOW SUNDAY THROUGH TUESDAY AS A LOW
PRESSURE SYSTEM MOVES OVER BRITISH COLUMBIA FROM THE GULF OF ALASKA.
FOR NOW IT LOOKS LIKE THE EXTENDED WILL BE FAIRLY MILD AND
DRY...HOWEVER THIS FORECAST FOLLOWS THE GFS AND ECMWF SOLUTION.

THE DGEX/CANADIAN SOLUTIONS WOULD SUGGEST THE TROUGH AXIS FRIDAY
NIGHT WOULD SPLIT AND FORM A CUTOFF LOW THAT COULD LINGER OVER
NORTHEAST OREGON...OR MAY RETROGRADE DOWN OVER NORTHERN CA/NV AREA.
GFS DID HAVE THIS SOLUTION 48 HOURS AGO...BUT SINCE HAS KEPT MORE IN
LINE WITH THE ECMWF(NO CUTOFF LOW). THESE SOLUTIONS WILL HAVE VAST
DIFFERENCES IN THE FORECAST FOR THE END OF THE WEEKEND AND INTO NEXT
WEEK.  THESE SOLUTIONS WOULD MAINLY INCREASE THE CHANCES OF
THUNDERSTORMS EITHER OVER CENTRAL OREGON OR NORTHEAST OREGON.  AGAIN
THE CURRENT FORECAST WILL REMAIN DRY AND WILL REPRESENT THE GFS AND
ECMWF SOLUTION. WEBER

&&

.AVIATION...12Z TAFS...VFR CONDITIONS WILL PREVAIL OVER THE NEXT 24
HOURS.  SKIES WILL BE MOSTLY CLEAR BELOW 25KFT WITH SOME SCATTERED
CIRRUS TODAY.  WINDS WILL PICK UP OUT OF THE WEST THIS AFTERNOON AND
GUST 15 TO 25 KTS AT TIMES. WEBER

&&

.PRELIMINARY POINT TEMPS/POPS...
PDT  87  58  83  57 /   0   0   0   0
ALW  88  63  84  63 /   0   0   0   0
PSC  92  63  88  62 /   0   0   0   0
YKM  86  58  81  58 /   0   0   0   0
HRI  89  62  85  61 /   0   0   0   0
ELN  86  59  81  59 /   0   0   0   0
RDM  83  47  80  44 /   0   0   0   0
LGD  82  51  79  51 /   0   0   0   0
GCD  85  49  82  50 /  10   0   0   0
DLS  87  62  83  65 /   0   0   0   0

&&

.PDT WATCHES/WARNINGS/ADVISORIES...
OR...NONE.
WA...NONE.
&&

FOR ADDITIONAL WEATHER INFORMATION, CHECK OUR WEB SITE AT...
WWW.WEATHER.GOV/PENDLETON

76/89/89

The office that day

Everything else NWS Pendleton, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 9:05 AM PDTRed Flag WarningPDT36 hr

Nearby

Wind Advisories in Washington, 2015Every wind advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.